Alert archive / Texas / Gale Warnings in 2020

Gale Warning 4, NWS Corpus Christi, TX

December 13, 2020

NWS Corpus Christi, TX issued this gale warning at Dec 13, 2020, 3:45 AM CST. It took effect at Dec 13, 2020, 6:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2020, 3:45 AM CST (09:45 UTC)
In effect from
Dec 13, 2020, 6:00 PM CST
Expired
Dec 14, 2020, 4:00 AM CST
In force
10 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Dec 12, 10:44 PM CST, 5 hours 1 minute earlier.

Area forecast discussion, Dec 12, 10:44 PM CST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1044 PM CST Sat Dec 12 2020

.DISCUSSION...

Updated for 06Z aviation discussion.

&&

.AVIATION...

Expect widespread MVFR to IFR CIGS tonight as onshore flow
continues to bring moisture into the area. MVFR visbys will also
be possible at times for most sites. Toward morning, showers will
become possible, mainly for VCT site. A strong cold front will
move through the area from west to east Sunday, mid-day for
western sites and later in the afternoon east. Behind this front
expect strong to very strong northerly flow and VFR conditions.

&&

.PREV DISCUSSION... /Issued 326 PM CST Sat Dec 12 2020/

SHORT TERM (Tonight through Sunday Night)...

Winds this evening will continue to veer to the east then to the
south/southeast, bringing in deeper moisture. Temperatures tonight
will stay fairly warm, with lows tonight in the upper 50s to mid 60s
and highs Sunday in the upper 70s to mid 80s. The warm weather will
be short lived, with a cold front expected late Sunday morning/early
Sunday afternoon. Rain chances will increase late tonight and into
Sunday as the cold front approaches. Isolated thunderstorms will be
possible Sunday afternoon, but mostly showers are expected. Winds
will strengthen and dry air will move in from west to east behind
the front. This will lead to the potential for a higher fire weather
danger across the Brush Country for Sunday afternoon. As such, an
RFD has been issued. Temperatures will drop more significantly
Sunday night, with lows in the upper 30s to low 40s.

LONG TERM (Monday through Saturday)...

Overall, cool conditions are expected through the week. Surface high
pressure will start to settle across South Texas MON, allowing winds
to gradually relax across the land, but over the waters, strong
offshore flow will continue through late morning before relaxing.
Cooler and drier conditions are expected for MON with highs expected
to struggle to reach 60 degrees. The high will quickly slide to the
east allowing onshore flow to resume by MON night, leading to a
gradual warming but with high temps for TUE only nearing 70 degrees.
Another mid-level short-wave trough will dig through the Rockies MON
night and swing east across the Central Plains to kick out another
frontal boundary through S TX TUE. Moisture will be limited, but
could spit out a few showers over the gulf waters. Drier and cooler
conditions behind this front will lead to highs in the lower 60s
WED/THU. Clear skies and light winds WED night should lead to our
coldest night for the week with lows dipping into the low to mid 30s
for most locations, with the exception of lower 40s along the
immediate coast. Onshore flow returns by Thursday night with highs
warming back into the 70s for Friday and Saturday. Moisture will
also begin to return to the region as a weak coastal trough
develops. This will bring slight to low chance POPs to the region,
mainly across the Coastal Plains and Gulf waters. Overnight lows for
the end of the week will still be chilly in the 40s/50s.

MARINE...

Onshore flow tonight will strengthen tonight leading to Small
Craft Advisory conditions Sunday morning. Winds will briefly
weaken Sunday as a cold front approaches the area. Winds will
shift to offshore flow behind the cold front Sunday afternoon. A
Gale Watch has been issued for Sunday night with potential for
frequent gusts to gale force. Small Craft Advisory conditions
will linger into Monday morning becoming weak to moderate by the
afternoon. Onshore flow will return Monday night. Isolated showers
may be possible Tuesday across the offshore waters ahead of the
next front. Small craft advisories will be likely for Tuesday
night and Wednesday in wake of the front. Onshore flow and
moisture will again return by Thursday night with rain chances for
the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    64  81  41  58  45  /  20  20  10   0   0
Victoria          59  77  38  55  40  /  50  60   0   0   0
Laredo            64  79  41  60  42  /  10   0   0   0   0
Alice             62  82  40  61  42  /  10  20   0   0   0
Rockport          64  77  42  56  46  /  40  40  10   0   0
Cotulla           59  77  37  60  39  /  10  10   0   0   0
Kingsville        64  83  41  60  42  /  10  20  10   0   0
Navy Corpus       67  78  45  57  50  /  30  30  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Sunday evening through late Sunday night For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory from 8 AM to 8 PM CST Sunday For the
     following zones: Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory from 8 PM Sunday to 6 AM CST Monday For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor.

&&

PH/83...AVIATION
Hazardous weather outlook, Dec 12, 3:31 PM CST, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
331 PM CST Sat Dec 12 2020

TXZ229>234-239>247-342>347-442-443-447-132145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
331 PM CST Sat Dec 12 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms anticipated for the Coastal Plains Sunday
afternoon.

Temperatures may approach freezing early Thursday morning over
portions of the northern Coastal Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-132145-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
331 PM CST Sat Dec 12 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms are expected Sunday.

Small Craft Advisory conditions are expected Sunday night through
Monday morning. Wind gusts may approach Gale force.

Small Craft Advisory conditions may occur Tuesday night through
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:54 AM CSTRed Flag WarningCRPLa Salle, Webb14 hr
Dec 13, 6:35 AM CSTSpecial Weather StatementCRPVictoria25 min

Nearby

Gale Warnings in Texas, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.